Florida, 2022Damaging Winds and Heavy Rain in Florida, June 29, 2022
June 29, 2022 · NWS JAX · 3 events in 2 counties and zones
Light southeast steering flow prevailed across the area with a prevailing east coast sea breeze regime with an inverted surface trough across the local area. The combination of diurnal instability and convergence along the trough axis produced a few strong to severe storms across inland areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light southeast steering flow prevailed across the area with a prevailing east coast sea breeze regime with an inverted surface trough across the local area. The combination of diurnal instability and convergence along the trough axis produced a few strong to severe storms across inland areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 2:40 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
340 PM EDT Wed Jun 29 2022
.Short Term.../through Saturday/...
High pressure will be centered well to the northeast through Friday,
with an inverted trough over the area.
For this afternoon, as the east coast sea breeze continues to push
inland, convective coverage will work more toward the west. The flow
is pretty light, so storms will tend to drift. So, in addition to
potential for gusty winds with storms, localized heavy rainfall is
also expected. This activity will dissipate this evening with the
loss of diurnal heating. As the trough axis begins to lift north
during the overnight, moisture will increase from the southeast.
This will cause an increase in convective potential toward dawn.
Lows Tonight in the lower to middle 70s is expected, with the
warmest readings at the coast.
For Thursday, convection will continue to overspread the region
through the day, with the east coast sea breeze helping to push the
best coverage inland in the afternoon. While much of the convective
activity will dissipate with the loss of diurnal heating, some
activity will continue into the overnight due to convergence on
trough, which will slowly lift north across area. Highs will be a
little below normal Thursday, due to the push of the east coast
sea breeze, along with expected convective coverage. Lows Thursday
night in the lower to mid 70s expected.
The high will build more toward the east northeast Friday afternoon
into Saturday, as the trough moves to the north and dissipates.
Moisture will increase south of the trough axis, allowing greater
chances for showers and storms. Highs Friday and Saturday will
again be a little cooler than normal due to convective coverage.
Lows Friday night will be near seasonal levels.
&&
.Long Term.../Saturday night through Wednesday/...
The high will continue to be centered to the east northeast through
Sunday, then more toward the east for Monday through Wednesday.
Moisture will continue to advect north into the region with the high
to the northeast, keeping higher convective chances through Sunday.
With the high centered to the east, the ridge will extend west
across the region helping to suppress convective activity somewhat.
Temperatures will trend near seasonal averages this period, with
readings moving up a little later in the period.
&&
.Marine...
Weak troughing will be over the region through early Friday. High
pressure will build to the northeast Friday afternoon through the
weekend. The high will build more toward the east next week. Daily
rounds of showers and thunderstorms are expected into next week.
Rip Currents: SE GA: Moderate through Thursday
NE FL: Moderate through Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 85 70 / 50 60 40 80 40
SSI 77 84 77 83 76 / 30 70 70 80 60
JAX 74 88 73 87 72 / 20 60 50 80 50
SGJ 76 86 76 87 75 / 30 60 50 80 40
GNV 72 89 72 89 72 / 20 60 40 90 30
OCF 72 89 73 89 73 / 20 60 40 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jun 29, 4:07 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
507 PM EDT Wed Jun 29 2022
GAZ264-350-364-292145-
Northeastern Charlton GA-Western Charlton GA-Southern Ware GA-
507 PM EDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of southeastern Ware and
northern Charlton Counties through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Homeland to near Stephen Foster State
Park. Movement was southeast at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Folkston, Stephen Foster State Park and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 8208 3083 8196 3064 8231 3072 8242
3082 8242
TIME...MOT...LOC 2107Z 310DEG 13KT 3092 8206 3077 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDISpecial weather statement, Jun 29, 4:43 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
543 PM EDT Wed Jun 29 2022
FLZ023-122-GAZ162-163-350-292230-
Baker FL-Northern Columbia FL-Clinch GA-Echols GA-Southern Ware GA-
543 PM EDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of northwestern Baker,
northeastern Columbia, southeastern Echols, southeastern Ware and
southeastern Clinch Counties through 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Stephen Foster State Park to
10 miles southeast of Fargo. Movement was southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
These storms will remain over mainly rural areas of northwestern
Baker, northeastern Columbia, southeastern Echols, southeastern Ware
and southeastern Clinch Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8242 3078 8217 3059 8223 3035 8246
3051 8272 3052 8272 3052 8273
TIME...MOT...LOC 2143Z 327DEG 6KT 3069 8239 3057 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 29, 5:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
614 PM EDT Wed Jun 29 2022
FLZ023-030-122-222-292300-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
614 PM EDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of western Baker,
northeastern Union and northeastern Columbia Counties through 700 PM
EDT...
At 614 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Taylor to 6 miles north of
Raiford. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Sanderson and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8253 3054 8237 3013 8214 3005 8243
3043 8264
TIME...MOT...LOC 2214Z 096DEG 1KT 3048 8248 3015 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDILocal storm report, Jun 29, 5:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 1 WNW STEVEN FOSTER STA 30.83N 82.36W
06/29/2022 M2.88 INCH CHARLTON GA MESONET
MESONET STATION JONG1 1.4 NW STEVEN FOSTER
STATE PARK REPORTED 2.88 INCHES OF RAIN IN
ONE HOUR.
&&
PKSpecial weather statement, Jun 29, 5:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Wed Jun 29 2022
FLZ035-222-236-292315-
Southern Columbia FL-Western Alachua FL-Gilchrist FL-
645 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of east central
Gilchrist, west central Alachua and south central Columbia Counties
through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm over
High Springs, or 12 miles southwest of Worthington Spring. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
High Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2992 8264 2981 8251 2974 8258 2982 8273
TIME...MOT...LOC 2245Z 115DEG 2KT 2982 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 29, 5:48 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
648 PM EDT Wed Jun 29 2022
FLZ340-292330-
Western Marion FL-
648 PM EDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of southwestern Marion
County through 730 PM EDT...
At 648 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow Lakes Estates to 9 miles northeast
of Beverly Hills. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2901 8239 2902 8240 2902 8242 2903 8244
2905 8247 2905 8249 2904 8250 2904 8253
2922 8253 2921 8245 2898 8233
TIME...MOT...LOC 2248Z 128DEG 10KT 2921 8249 2904 8239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDIThunderstorm Wind, Columbia
- When
- June 29, 6:00 PM EST
- Where
- Columbia County, 3.41 mi N of Lake City
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 30.229, -82.640
Columbia county EM reported a large tree snapped at the trunk and fell onto a single wide mobile home in Deer Run Mobile Home Park. The mobile home sustained considerable damage with a whole section of roof and walls completely collapsed. No one was inside the home during the event.
Thunderstorm Wind, Gilchrist
- When
- June 29, 6:40 PM EST
- Where
- Gilchrist County, 7.53 mi E of Williford
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 29.784, -82.674
Gilchrist county 911 call center reported a tree was down at the intersection of ne 80th ave and ne 30th street. Time was estimated by radar.
Heavy Rain, Gilchrist
- When
- June 29, 7:00 PM EST to 8:52 PM EST
- Where
- Gilchrist County, 4.54 mi NE of Williford
- Reported by
- Mesonet
- Coordinates
- 29.820, -82.740
Heavy rain began around 8 pm and hit 3.5 inches at 9:20 pm. Rain was ongoing. Personal weather station: Gilchrist network - kflhighs25.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, June 29, 20221 death · 1 event
- Hail and Damaging Winds in North Dakota, June 29, 2022$102,000 · 1 in hail · 11 events
- Damaging Winds in South Dakota, June 29, 2022$21,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 29, 20221 in hail · 17 events
- Hail in Minnesota, June 29, 20222 in hail · 16 events
- Debris Flow and Dust Storm in Arizona, June 29, 2022$13,000 · 4 events
- Damaging Winds in South Dakota, June 29, 202261 kt wind · 8 events
- Dust Storm in Arizona, June 29, 20226 events
- Flash Flooding and Lightning Strike in Georgia, June 29, 2022$5,000 · 6 events
- Damaging Winds in North Dakota, June 29, 202254 kt wind · 5 events
- Damaging Winds in Nebraska, June 29, 202255 kt wind · 4 events
- Damaging Winds in South Dakota, June 29, 202264 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032622, 1032616, 1032623.